Large deviations in non-uniformly hyperbolic dynamical systems

Luc Rey-Bellet, Lai Sang Young

Research output: Contribution to journalArticle

Abstract

We prove large deviation principles for ergodic averages of dynamical systems admitting Markov tower extensions with exponential return times. Our main technical result from which a number of limit theorems are derived is the analyticity of logarithmic moment generating functions. Among the classes of dynamical systems to which our results apply are piecewise hyperbolic diffeomorphisms, dispersing billiards including Lorentz gases, and strange attractors of rank one including Hnon-type attractors.

Original languageEnglish (US)
Pages (from-to)587-612
Number of pages26
JournalErgodic Theory and Dynamical Systems
Volume28
Issue number2
DOIs
StatePublished - Apr 1 2008

    Fingerprint

ASJC Scopus subject areas

  • Mathematics(all)
  • Applied Mathematics

Cite this